I am a chronic pain patient and have been on 30 mg of oxyfast (liquid oxycodone) every 3 hours for the past two years. I had gastric bypass several years back and have had every complication you can probably think of. I have had several surgeries since and in and out of the hospital for failure to thrive, muscle atrophy, etc. I also have severe Arthritis in both of my knees, hands, and spine. I was in a nursing home for 30 days last year at this time wheel chair bound and 30 pounds underweight. They placed a central PICC line in my chest for TPN. I thought I had my life back until I went to my routine PM doc appt. 2 weeks ago. My normal doctor left the practice in March and I have been seeing a PA. Anyway, I walked in to be informed that I was being cut off of my medication and given just about any choice of medication other than what I was on. I told them I didn't want any more narcotics and that I was finally doing well and functioning in society again. I have three children and care for my deceased brother's children 5 days a week. I have never taken my medication other than exactly as prescribed, never had a bad urine at the pm doc, never had an early refill.
They prescribe Opana ER 10 mg and cut my oxyfast by 60 mg. They told me if I had any problems to call and they would take care of me. I tried the new medication even though I knew I would not absorb an extended release drug because of the gastric bypass and my malabsorption issues. About an hour after taking the new medication I became nauseated and extremely tired with no relief of pain. I was not able to cut my dose and called the doctor. One week and half passed before I got in only to see a doctor that I had never met who told me that they had contracts with the pharmaceutical companies and I had to take the drugs that brought in more money. He offered me more Opana, methadone, fentanyl, dilaudid, Morphine ER, and many more. I told him I didn't want anymore drugs and I didn't understand why he was treating me this way. I explained I would be out of my medication really early because I didn't tolerate the new medication so I couldn't cut my current dose. He told me I would conform to what he wanted or find a new doctor and said he would not write anymore oxyfast. I told him I would find a new dr. he couldn't force me to take medications that not only would not work being ER and he called me a liar and said that ER drugs do absorb in gastric bypass patients and that I didn't really have any malabsorption problems even though I just had a Central PICC for TPN for the past year and a half and I am still barely a normal weight.
He told me that I could take fentanyl even though my chart shows that I stopped breathing on that medication a year ago that his office had prescribed. He even called me a liar again and said I never tried that medication. I am in the medical field so I know my rights. I asked him to have enough respect to at least give me a bridge prescription to find a new doc. He said he would but at the cut dose and not a day sooner than it was due. I explained that I would have to cut my 240 mg. per day dose to 100 mg in one day to not run out of medication and he said than that is what you will have to do, you will be fine and won't get sick. I could hear the nurse asking the doctors why they were doing this to me that I didn't do anything wrong and was going to run out and get ill. They told her that it was the way it was and to drop the issue. As I was leaving I saw the PA and asked if she would at least give me a weaning schedule. She refused saying you'll be fine and if not go to the ER. My pdoc can't get me in for 3 weeks as her nurse advised against such a drastic drop but they can't write a bridge prescription without seeing me. My pdoc got a referral over to a new doctor who knows the whole situation and said that many of my old doctors patients have come to them in similar situations since he left but they can't get me in for three weeks.
I am sorry this is so long but it was a complicated situation. Here is the deal. I have started my drop. I have gone from 240 to 150 in two days, started feeling sick today. Because I was not successful immediately dropping to 100, I will have to drop even more to get me through to the 15th when I can fill my other prescription. Does anyone know how bad I am going to get dropping from 240 to 100 in three days? I am able to stay at 100 mg. until I fill my next prescription or see my new pm doc, whichever is first. I have read many forums but it seems like many people advise to do things that are against the law which I will not do. I turned in all of the 10 mg Opana ER to the doctor to have them properly dispose of them but found 6 that were in my pill box. Opana ER makes me deathly ill. So I have those and the following to help alleviate symptoms: 8 mg Zofran, 1 mg Klonopin X 3 per day, Xanaflex, Flexeril, Neurontin, Vistoril, Clonidine, and Phenergan as needed, all valid prescriptions that I am prescribed. Any advice on how to wean? What to expect? Again, sorry this is so long, I am terrified, I am unable to walk without my medicine and do not know what to expect as far as withdrawal. Thank you for any support.
Finally weaned off the fentanyl patch this week. It's been 6 days. As I was weaning my craving/ need for Norco has i...10 REPLIES
I took 250 to 300 mg of lyrica daily for fibromyalgia, for 9 years. I have stopped due to medicare supplement insurance ...1 REPLY
Hello all! I am now on day #11 of no suboxone after 3 years of being on it for Tramadol dependancy after numerous should...36 REPLIES
I would like to know the best over the counter med to help with my methadone withdrawals and pain. I have little money n...38 REPLIES
I've been on opiates for years, and I just want to offer encouragement to people who may be going through withdrawal...12 REPLIES
My son had a terrible experience on wyvance. He has phyciatic systems to include halluciations. The doctor took him off ...428 REPLIES
I have been in pain management for years, lost my doctor along with other patients, and primary won't fill or says s...299 REPLIES
I have been on kolonopin 1 mg daily for 14 months now I am depressed and very anxious most of the time I want to get off...292 REPLIES
How long before muscle aches and weakness subside after discontinuing Lipitor ## Had been on 10mg for 4 years. recently ...204 REPLIES
I have been on Vyvanse for 4 weeks and I am now tapering off. I was going to quit cold turkey , but I wke up this mornin...159 REPLIES